Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 1, 2008, 2:03 PM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 2:03 PM EST (19:03 UTC)
- In effect from
- Jan 2, 2008, 11:00 AM EST
- Expired
- Jan 2, 2008, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 011903 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EST TUE JAN 1 2008 FLZ041-044>047-053-054-058-059-064-141-144-147-021200- /O.UPG.KMLB.FW.A.0001.080102T1600Z-080102T2200Z/ /O.NEW.KMLB.FW.W.0001.080102T1600Z-080102T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 203 PM EST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY. A STRONG COLD FRONT WILL PUSH SOUTH OF THE AREA BY THIS EVENING... BRINGING AN END TO SHOWERS AND ALLOW A MUCH COLDER AND DRIER AIR MASS TO PUSH DOWN THE PENINSULA. DESPITE THE COLDER TEMPERATURES ON WEDNESDAY...VERY DRY CONDITIONS AND GUSTY NORTH TO NORTHWEST WINDS WILL BRING AN ENHANCED FIRE DANGER TO ALL OF EAST CENTRAL FLORIDA. THE RED FLAG WARNING IS FOR CRITICAL FIRE WEATHER CONDITIONS...A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ GLITTO
1 follow-up statement
000 WWUS82 KMLB 021106 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 606 AM EST WED JAN 2 2008 FLZ044-144-022200- /O.NEW.KMLB.FW.A.0001.080103T1600Z-080103T2100Z/ /O.CON.KMLB.FW.W.0001.080102T1600Z-080102T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 606 AM EST WED JAN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. DESPITE MUCH BELOW NORMAL TEMPERATURES...A VERY DRY AIRMASS AND GUSTY NORTH TO NORTHWEST WINDS WILL PRODUCE A FIRE SENSITIVE DAY ACROSS ALL OF EAST CENTRAL FLORIDA TODAY WITH CRITICAL RH DURATIONS EXCEEDING 4 HOURS. CONDITIONS MAY APPROACH CRITICAL THRESHOLDS FOR RH AND WIND AGAIN THURSDAY. THE RED FLAG WARNING IS FOR CRITICAL FIRE WEATHER CONDITIONS...A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ041-045>047-053-054-058-059-064-141-147-022200- /O.CON.KMLB.FW.W.0001.080102T1600Z-080102T2200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA- INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 606 AM EST WED JAN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... DESPITE MUCH BELOW NORMAL TEMPERATURES...A VERY DRY AIRMASS AND GUSTY NORTH TO NORTHWEST WINDS WILL PRODUCE A FIRE SENSITIVE DAY ACROSS ALL OF EAST CENTRAL FLORIDA TODAY WITH CRITICAL RH DURATIONS EXCEEDING 4 HOURS. THE RED FLAG WARNING IS FOR CRITICAL FIRE WEATHER CONDITIONS...A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 9:42 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 1, 9:42 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
942 AM EST TUE JAN 1 2008
.DISCUSSION...
...STRONG COLD FRONT TO BRING COLDEST AIR OF THE SEASON TONIGHT
THROUGH THURSDAY WITH FREEZING TEMPERATURES MANY LOCATIONS...
...QUICK WARM UP WILL MODERATE TEMPS AT OR ABOVE NORMAL THIS
WEEKEND...
BAND OF PREFRONTAL SHOWERS CONTINUES TO SHIFT SOUTHWARD THIS MORNING
AS WIND SHIFT LINE SLIDES SOUTHWARD THROUGH THE PENINSULA. MAY
ADJUST MENTIONABLE POP AREA SOUTH FOR THIS AFTERNOON. WILL CONTINUE
A LOW POP SOUTH INTO THE AFTERNOON...BUT SHOWERS ENDING AND CLOUDS
DECREASING FROM N TO S AS THE AFTERNOON PROGRESSES. NORTHERN
SECTIONS ALREADY BECOMING MOSTLY SUNNY. MAIN SURGE OF COLD AIR STILL
WELL TO THE NORTH...SO THE DAYTIME HOURS SHOULD SEE HIGH TEMPS
REACHING PLEASANT READINGS IN THE 70S BEFORE THE COLD AIR BEGINS TO
INVADE LATE IN THE DAY. WILL ASSESS 12Z RUNS AS THEY ARRIVE AND
DECIDE ON UPGRADING FREEZE WATCH AREA BY MIDDAY.
&&
.AVIATION...AREAS FROM KLEE-KDAB NORTHWARD HAVE ALREADY BECOME VFR
AND VFR CONDITIONS EXPECTED TO REACH SOUTHWARD TO AROUND KMCO-KTTS
BY 16-17Z. AREAS OF MVFR/LCL IFR WITH SHOWERS/LOW CIGS WILL CONTINUE
SOUTH HALF INTO THE AFTN HOURS. IMPROVEMENT WILL OCCUR N-S THROUGH
THESE AREAS AS THE AFTERNOON PROGRESSES.
&&
.MARINE...CURRENT ADVISORIES STILL ON TRACK WITH SCA BEGINNING FOR
NORTHERN SECTIONS 15Z...EXPANDING TO ALL AREAS WITH GALE WARNING
OFFSHORE LEGS TONIGHT. NO SIG CHANGES PLANNED WITH MORNING CWF.
&&
.FIRE WEATHER...(PREVIOUS DISCUSSION)A STRONG COLD FRONT WILL MOVE
THROUGH THE REGION TODAY. GUSTY NORTHWEST WINDS WILL SPREAD
SOUTHWARD THROUGH THE DAY. DEPENDING ON AMOUNT OF DRY AIR
IMMEDIATELY BEHIND THE FRONT...ONE TO THREE HOURS OF RH VALUES
AROUND 35% MAY BE POSSIBLE OVER THE NORTH INTERIOR DURING THE LATE
AFTN HOURS...AND WINDS COULD ALSO REACH TO AROUND 15 MPH.
ALTHOUGH TEMPERATURES WILL BE MUCH BELOW NORMAL...STRONG AND
GUSTY NORTH NORTHWEST WINDS AND VERY DRY AIR WILL MAKE WEDNESDAY A
VERY FIRE SENSITIVE DAY. FIRE WEATHER WATCH CONTINUES BUT WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING EITHER LATER TODAY OR
TONIGHT.
TEMPERATURES AND DEW POINT READINGS ARE CURRENTLY FORECAST TO
MODERATE BACK UPWARD THU-FRI...BUT WILL NEED TO MONITOR THE
INTERIOR ON THU FOR POSSIBLE DEW POINTS BELOW MOS GUIDANCE AND
RH VALUES APPROACHING CRITICAL THRESHOLDS.
&&
.CLIMATE...RECORD LOWS FOR WED AND THU MORNINGS:
JAN 2 JAN 3
MCO 35 1980 28 1979
MLB 33 1949 33 1962
DAB 31 1949 28 1979
VRB 36 1949 30 1979
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST.
LUCIE.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST WEDNESDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
INLAND VOLUSIA-NORTHERN LAKE.
HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY
FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 4 AM EST FRIDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...GLITTO
LONG TERM....SPRATTHazardous weather outlook, Jan 1, 4:47 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 447 AM EST TUE JAN 1 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 447 AM EST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM THE LOWER 30S OVER THE NORTHERN INTERIOR SECTIONS TO THE MID 40S OVER THE BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO MID 20S NORTH TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES WITH CLOTHING IN LAYERS. ...WIND AND SEA IMPACT... A NORTHWEST WIND SURGE OVER THE ATLANTIC WATERS WILL SPREAD SOUTH ACROSS THE COASTAL WATERS THIS AFTERNOON WITH DETERIORATING SEAS TO FOLLOW TONIGHT. A GALE WARNING IS POSTED FOR THE OFFSHORE WATERS BEYOND 20 MILES FROM THE EAST COAST DUE TO FREQUENT GALE FORCE GUSTS TONIGHT THROUGH WEDNESDAY NIGHT. STRONG WINDS AND BUILDING SEAS WILL MAKE FOR VERY HAZARDOUS MARINE CONDITIONS PERSISTING INTO FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ALONG WITH THE THREAT OF COLD WIND CHILL READINGS NEAR FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY MORNING OVER THE EXTREME NORTHERN SECTIONS OF LAKE AND VOLUSIA COUNTIES. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR ALL OF LAKE AND INTERIOR PORTIONS OF VOLUSIA COUNTY. A HARD FREEZE WATCH MEANS TEMPERATURES BELOW 28 DEGREES ARE POSSIBLE FOR SEVERAL HOURS. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION AS WELL AS HARM EXPOSED WATER PIPES. A FREEZE WATCH IS IN EFFECT FOR THE REMAINDER OF EAST CENTRAL FLORIDA. IT IS POSSIBLE THE IMMEDIATE COAST SOUTH OF CAPE CANAVERAL...THE BARRIER ISLANDS...MAY ESCAPE FREEZING TEMPERATURES THURSDAY MORNING WITH LOWS IN THE MID 30S. THE DURATIONS OF SUB FREEZING TEMPERATURES WILL VARY WIDELY BUT MAY BE AS LONG AS 8 HOURS WEST OF I 95. HAZARDOUS SEAS WILL CONTINUE THROUGH FRIDAY OVER THE ATLANTIC WATERS ALONG WITH AN INCREASING THREAT OF RIP CURRENTS FROM FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:49 AM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 31 hr |
| Jan 1, 4:00 AM EST | Hard Freeze Watch | MLB | Lake, Orange, Seminole, Volusia | 24 hr |
| Jan 1, 11:37 AM EST | Freeze Warning | MLB | Lake, Volusia | 20 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.